MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE INFILTRAC; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR HI-TORQUE INFILTRAC; WIRE, GUIDE, CATHETER
Model Number 1030003J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that an infiltrac plus guide wire faced resistance with the anatomy during advancement and removal.The guide wire tip separated, and the separated portion was embedded with an unspecified stent.An unspecified guide wire was used to successfully complete the procedure.The patient is fine.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue.A cine of the procedure was received and reviewed by an abbott clinical specialist stating, 'the provided media video is that of a guidewire failing to advance down the vessel and later of the guidewire tip separated and embedded in the vessel wall.Approximately 1/3 of the guidewire¿s distal radiopaque tip separated from the remainder of the guidewire.The probable cause of the event is that the distal tip of the guidewire became embedded in the vessel and upon retraction of the wire the distal guidewire tip separated.Based on the reported information and cine review, it is likely that during advancement, the guide wire became embedded in the vessel resulting in the failure to advance and difficulty to remove.Manipulation of the guide wire against resistance during retraction ultimately resulted in the tip separation.The separated portion of the guide wire was embedded in the vessel with an unspecified stent.The investigation determined the reported failure to advance, difficulty to remove, tip separation and reported treatment appear to be related to case circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE INFILTRAC
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12741107
Report Number2024168-2021-09895
Device Sequence Number19196061
Product Code DQX
UDI-Device Identifier08717648233715
UDI-Public08717648233715
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K193126
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1030003J
Device Catalogue Number1030003J
Device Lot Number0100161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown